Mississippi, 2012

Flash Flood in Mississippi, June 10, 2012

June 10, 2012 · NWS LIX · 1 event in 1 county or zone

A slow moving upper low combined with a very moist airmass to produce thunderstorms with very heavy rainfall. One report of flooding was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A slow moving upper low combined with a very moist airmass to produce thunderstorms with very heavy rainfall. One report of flooding was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 10, 8:42 AM CST, 52 minutes earlier.

Area forecast discussion, Jun 10, 8:42 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
942 AM CDT SUN JUN 10 2012

.UPDATE...
MINOR CHANGES MADE TO THE FORECAST. BUMPED RAIN CHANCES TO NEAR
100 WHERE ALL AREAS SHOULD GET SOME COVERAGE. WITH SUCH DENSE
CLOUD COVER AND RAINFALL OVER THE AREA...HIGHS WILL STRUGGLE TO
REACH LOW 80S SO HAVE DROPPED HIGHS TO NEAR THAT.

MEFFER
&&

.PREV DISCUSSION... /ISSUED 914 AM CDT SUN JUN 10 2012/

UPDATE...
..SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING OTHER THAN A BIT OF GUSTY
WIND AT THE TIME OF LAUNCH. QUITE OBVIOUSLY THE SOUNDING IS
EXTREMELY MOIST THROUGHOUT WITH PW VALUES OF 2.2 INCHES. STORMS
THAT DEVELOP WILL CONTINUE TO BE VERY EFFICIENT RAIN PRODUCERS
WITH ONE HOUR RAINFALL RATES NEAR 2 INCHES POSSIBLE. THE STORM
MOTION FROM THE SOUNDING INDICATES STORMS WILL MOVE FAIRLY
WELL...HOWEVER SOME TRAINING OF THE LINES OF STORMS AS THE MOVE IS
ALREADY BEING NOTED. STRONG AND GUSTY WINDS WILL ALSO BE AN ISSUE
THROUGHOUT THE DAY TODAY. WINDS ARE UNIDIRECTIONAL OUT OF THE
SOUTHWEST THROUGH THE ENTIRE SOUNDING WITH THE EXCEPTION OF A MORE
NORTHERLY WIND RIGHT AT THE SURFACE.

98/SO

PREV DISCUSSION... /ISSUED 402 AM CDT SUN JUN 10 2012/

SYNOPSIS...
A WEAK STATIONARY FRONT IS BECOMING VERY DIFFUSE ACROSS SE LA AND
COASTAL MS. AN UPPER LOW IS LOCATED OVER THE LOWER MISSISSIPPI
VALLEY. A SURFACE LOW IS LOCATED OVER EXTREME SW NEBRASKA WITH A
DRY LINE EXTENDING FROM THE LOW SOUTHWARD THROUGH EASTERN COLORADO
AND INTO WEST TEXAS. A COLD FRONT EXTENDS FROM THE LOW
SOUTHWESTWARD INTO SOUTHERN CA.

LOCALLY...TEMPERATURES ARE GENERALLY IN THE LOW TO MID 70S WITH
DEW POINTS IN THE LOWER 70S. SCATTERED SHOWERS AND THUNDERSTORMS
BEGINNING TO SPREAD ACROSS THE AREA AGAIN...WITH THE MAIN AXIS OF
ACTIVITY CURRENTLY LOCATED ROUGHLY ALONG A LINE FROM MORGAN CITY
TO BOGALUSA.

DISCUSSION...
WET CONDITIONS EXPECTED AGAIN TODAY ACROSS MUCH OF THE AREA AS THE
UPPER LOW CONTINUES TO INTERACT WITH THE DISSIPATING STATIONARY
FRONT. CARRYING LIKELY TO DEFINITE POPS ACROSS THE ENTIRE AREA
WITH THE HIGHEST PROBABILITIES ACROSS THE SOUTHEAST HALF OF THE
AREA AND SLIGHTLY LOWER ACROSS THE NORTHWESTERN PORTION OF THE CWA.

00Z SOUNDINGS FROM AROUND THE AREA INDICATE PW VALUES NEAR OR
ABOVE 2 INCHES. THIS WILL RESULT IN SOME STORMS BEING VERY
EFFICIENT RAIN PRODUCERS WITH RAINFALL RATES OF 2 INCHES PER
HOUR COMMON THROUGHOUT THE DAY. A FEW STORMS MAY PRODUCE EVEN
HIGHER RAINFALL RATES OVER SHORT PERIODS OF TIME. THESE HIGH
RAINFALL RATES MAY LEAD TO NUISANCE FLOODING OR PONDING OF WATER
IN LOW LYING AREAS AND IN AREAS OF POOR DRAINAGE. THE AREAL FLOOD
WATCH REMAINS IN EFFECT FOR THE SOUTHEASTERN HALF OF THE
AREA...WHERE LOCALLY HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE TODAY.

THE UPPER LOW IS FORECAST TO BEGIN MOVING AWAY FROM THE AREA ON
MONDAY. THIS WILL RESULT IN A DOWNWARD TREND IN THE POPS ACROSS
THE AREA. UPPER LEVEL WINDS WILL BECOME MORE ZONAL OR SLIGHTLY
NORTHWESTERLY THROUGH THE REMAINDER OF THE PERIOD AS DEEP RIDGING
BUILDS OVER NORTHERN MEXICO AND TEXAS. THIS WILL ALLOW TYPICAL
DIURNALLY FORCED THUNDERSTORMS TO DEVELOP EACH AFTERNOON. WILL
CARRY 20 TO 30 PERCENT POPS EVERY DAY THROUGH THE END OF THE
WEEK.

AS CLOUDS AND CONVECTIVE COVERAGE DECREASE OVER THE NEXT FEW
DAYS...TEMPERATURES WILL ALSO RETURN TO NEAR OR SLIGHTLY ABOVE
NORMAL.

AVIATION...
CONVECTIVE ACTIVITY ON THE INCREASE AGAIN THIS MORNING. THESE
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE VERY EFFICIENT RAIN
PRODUCERS DROPPING VISIBILITIES TO LESS THAN 2SM AND DROP CEILINGS
TO AROUND 1500 FT.

MARINE...
STALLED FRONT ALONG THE COASTLINE IS ALLOWING DEEP PLUME OF MOISTURE
AND CONVECTION TO TRACK THROUGH THE COASTAL WATERS AGAIN TODAY.
PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE TO IMPACT THE
WATERS TODAY AS AN UPPER LOW MOVES SLOWLY THROUGH THE LOWER
MISSISSIPPI VALLEY. HAZARDOUS WINDS AND SEAS WILL CONTINUE TO
IMPACT THE COASTAL WATERS TODAY AND CAUTION HEADLINES AND SMALL
CRAFT ADVISORIES ARE IN EFFECT FOR PORTIONS OF THE WATERS.
CONDITIONS SHOULD BEGIN TO IMPROVE THIS AFTERNOON. HIGH PRESSURE
WILL BUILD OVER THE NORTHERN GULF DURING THE FIRST PART OF THE
WORK WEEK LEADING TO LIGHTER WINDS AND SEAS THROUGH THE REMAINDER
OF THE PERIOD.

DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RADAR SURVEILLANCE FOR CONVECTION AND FLOOD THREAT
             THROUGH THIS AFTERNOON.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

MCB  86  71  90  73 /  60  30  20  20
BTR  87  74  93  76 /  60  20  20  10
ASD  86  73  89  75 /  80  40  40  20
MSY  87  76  90  77 /  80  40  40  10
GPT  86  76  88  77 /  80  50  50  20
PQL  86  75  88  74 /  80  50  50  20

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  71  90  73 /  60  30  20  20
BTR  85  74  93  76 /  80  20  20  10
ASD  82  73  89  75 / 100  40  40  20
MSY  82  76  90  77 / 100  40  40  10
GPT  81  76  88  77 /  90  50  50  20
PQL  81  75  88  74 /  90  50  50  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES: LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...AND WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Jun 10, 3:27 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 AM CDT SUN JUN 10 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-110930-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
427 AM CDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT ACROSS PORTIONS OF SOUTHEAST
LOUISIANA THAT ARE GENERALLY EAST OF A LINE FROM AMITE TO
DONALDSONVILLE...AS WELL AS HANCOCK...HARRISON...JACKSON AND
PEARL RIVER COUNTIES IN MISSISSIPPI. ISOLATED RAINFALL TOTALS OF 2
TO 4 INCHES WILL BE POSSIBLE THROUGH THIS EVENING.

MARINE...WINDS NEAR 20 KNOTS AND SEAS OF UP TO 7 FEET OVER THE
OPEN WATERS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OPEN GULF WATERS THROUGH
1 PM THIS AFTERNOON. OVER CHANDELEUR AND BRETON SOUNDS AS WELL AS
THE MISSISSIPPI SOUND...AN EXERCISE CAUTION HEADLINE IS IN EFFECT
UNTIL 1 PM THIS AFTERNOON DUE TO EXPECTED WINDS OF 15 TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

THUNDERSTORMS WILL BECOME FEWER IN NUMBER FOR MONDAY THROUGH
SATURDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED DURING THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME. HOWEVER...PLEASE PASS ON ANY REPORTS OF FLOODING TO THE
NATIONAL WEATHER SERVICE.

95/DM

In the hours before

Special weather statement, Jun 10, 6:21 AM CST, 3 hours 13 minutes before
LAZ040-MSZ077-080-101315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
721 AM CDT SUN JUN 10 2012

...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...

AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM EDEN ISLE TO 12 MILES EAST OF
SLIDELL...MOVING NORTH AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...STENNIS SPACE CENTER...SLIDELL AIRPORT...PEARL RIVER AND
PICAYUNE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

98/SO
Special weather statement, Jun 10, 6:42 AM CST, 2 hours 52 minutes before
LAZ059-060-065-066-101345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
742 AM CDT SUN JUN 10 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER
TERREBONNE PARISH...ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...
LOWER TERREBONNE PARISH...

AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTH OF HOUMA TO NEAR
HOUMA...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...RACELAND...MATHEWS...LOCKPORT...DES ALLEMANDS AND BOUTTE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

98/SO
Special weather statement, Jun 10, 6:50 AM CST, 2 hours 44 minutes before
MSZ077-101345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
750 AM CDT SUN JUN 10 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING PEARL
RIVER COUNTY...

AT 750 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTH OF PICAYUNE...OR ABOUT
2 MILES NORTHWEST OF MCNEIL...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...POPLARVILLE

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

10/ARM
Local storm report, Jun 10, 7:22 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
822 AM CDT SUN JUN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     FLASH FLOOD      2 NE COVINGTON          30.50N 90.09W
06/10/2012                   ST. TAMMANY        LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED MULTIPLE ROADS ON THE NORTH SIDE OF
            COVINGTON HAD 1 TO 2 FEET OF WATER COVERING THE ROADWAY
            MAKING THEM IMPASSABLE.

&&

MEFFERSO
Special weather statement, Jun 10, 7:33 AM CST, 2 hours 1 minute before
MSZ082-101415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
833 AM CDT SUN JUN 10 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY...

AT 831 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ST. MARTIN...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...VANCLEAVE
AND WADE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 10, 8:03 AM CST, 1 hour 31 minutes before
MSZ080-081-101430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 AM CDT SUN JUN 10 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK
COUNTY...HARRISON COUNTY...

AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR DIAMONDHEAD...MOVING NORTHEAST
AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SAUCIER.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Pearl River

When
June 10, 9:34 AM CST to 10:15 AM CST
Where
Pearl River County, 0.73 mi SE of Nicholson to Nicholson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.473, -89.691

Local law enforcement in the town of Nicholson reported a flooded and barricaded intersection at Oliver Davis Road and Section Line Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380462.